Alert archive / Kansas / Special Weather Statements in 2012
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Nov 11, 2012, 5:22 AM CST for Neosho County, Kansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 11, 2012, 5:22 AM CST (11:22 UTC)
- Expired
- Nov 11, 2012, 5:45 AM CST
- In force
- 23 min
- Issued by
- NWS Wichita, KS
County Neosho County, KS
The radar
The Tulsa radar (KINX), 157 km from the middle of the area, began a volume at 11:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1961 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 467 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
278
WWUS83 KICT 111122
SPSICT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
522 AM CST SUN NOV 11 2012
KSZ072-095-096-099-100-111145-
ALLEN-LABETTE-MONTGOMERY-NEOSHO-WILSON-
522 AM CST SUN NOV 11 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ALLEN...LABETTE...MONTGOMERY...NEOSHO AND WILSON
COUNTIES...
AT 518 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF THAYER...OR 15 MILES WEST
OF PARSONS AND MOVING NORTHEAST AT 55 MPH.
WINDS OF 50 TO 55 MPH ARE LIKELY WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3728 9552 3740 9568 3793 9510 3791 9507
3763 9508
TIME...MOT...LOC 1122Z 223DEG 60KT 3746 9546
$$
ESWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Nov 11, 3:28 AM CST, 1 hour 54 minutes earlier.
Area forecast discussion, Nov 11, 3:28 AM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 328 AM CST SUN NOV 11 2012 .DISCUSSION... MAIN FORECAST CONCERNS WILL BE MUCH COLDER TEMPS TODAY...WITH SHOWERS ENDING EAST OF THE TURNPIKE. THEN SEASONAL TEMPS FOR THE WEEK. TODAY-TONIGHT: A LARGE AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS CONTINUES FOR AREAS ALONG THE KS TURNPIKE AT THIS TIME...AS A STRONG FRONT PUSHES ACROSS THE AREA...WITH SOUTHERLY LOW LEVEL JET (LLJ) INCREASING LIFT ALONG IT. EXPECT THIS AREA OF SHOWERS AND ISOLATED STORMS TO CONTINUE TO PROPAGATE TO THE EAST-NORTHEAST EARLY THIS MORNING...AS LLJ VEERS TO THE EAST AND THE STRONG COLD FRONT PUSHES SOUTHEAST. QUITE A SHARP TEMP GRADIENT ACROSS THE AREA AT THIS TIME...WITH TEMPS BEHIND THE FRONT ALREADY FALLING INTO THE LOWER 30S...WITH 70 DEGREE TEMP STILL AT KCFV. THE MAIN STORY TODAY WILL BE MORNING SHOWERS ACROSS THE FLINT HILLS AND SOUTHEAST KS...WITH FALLING TEMPS AS MOST LOCATIONS WILL SEE A MORNING HIGH...AS THE STRONG COLD ADVECTION MOVES ACROSS THE AREA. GONNA GO WITH A NON-DIURNAL TEMP CURVE TODAY...WITH SOME LOCATIONS SEEING LITTLE IF ANY TEMP RISE TODAY. MAIN MID LEVEL SHORTWAVE WILL PUSH ACROSS MOST OF THE AREA BY THIS EVENING...WHICH WILL PUSH ANY LINGERING SHOWERS TO THE EAST OF THE AREA. EXPECT THE COLD ADVECTION TO SCOUR OUT THE LOW LEVEL MOISTURE THIS AFTERNOON/THIS EVENING...WITH A CLEAR AND COLD NIGHT EXPECTED. COULD SEE SOME OF THE COLDEST TEMPS OF THE SEASON ACROSS CEN KS AS A WRN CANADIAN AIRMASS MOVES INTO THE AREA. MON-THU: THE MAIN SHORTWAVE WILL MOVE RAPIDLY EAST AWAY FROM THE PLAINS FOR THE BEGINNING OF THE WEEK...WITH MORE OF A ZONAL FLOW PATTERN FOR THIS TIME FRAME. EXPECT A CHILLY...BELOW NORMAL START TO THE WORKWEEK WITH TEMPS MODERATING SOME BACK TOWARDS SEASONAL NORMALS BY WED/THU. EVEN WITH THE ZONAL FLOW...DRY CONDITIONS WILL PREVAIL AS THE RIDGE OF HIGH PRESSURE DROPS SOUTH...CUTTING OFF ANY MOISTURE RETURN. REST OF THE EXTENDED: ZONAL FLOW PATTERN CONTINUES INTO THE FIRST PART OF THE WEEKEND AS WELL...WITH THE MEDIUM RANGE MODELS ONLY SHOWING SOME MINOR IMPULSES HEADED INTO THE PLAINS. STILL SOME TIMING DIFFERENCES ON HOW THE GFS AND ECMWF WANT TO HANDLE AN IMPULSE EXPECTED TO MOVE INTO THE PLAINS FOR FRI INTO SAT. GFS IS SLOWING THIS SYSTEM DOWN...AND NOW IS COMING ACROSS WEAKER...WHILE THE ECMWF IS SLOWER AND WEAKER STILL. SO CONSENSUS IS TO REMOVE POPS FOR FRI NIGHT AND LEAVE A SMALL POP IN FOR SAT. BUT WOULD NOT BE SURPRISED TO SEE THESE REMOVED WITH LATER FORECASTS. KETCHAM && .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU A STRONG COLD FRONT WILL CONTINUE TO SWEEP EAST ACROSS THE AREA OVERNIGHT INTO SUNDAY MORNING. A LINE OF SCATTERED TO NUMEROUS CONVECTION WILL CONTINUE TO DEVELOP ALONG THE FRONT...WITH INTERMITTENT MVFR CIGS AND VSBYS IN VICINITY OF THE CONVECTION. A PERIOD OF MVFR CIGS CAN BE EXPECTED JUST BEHIND THE COLD FRONT EARLY SUNDAY MORNING. VFR CONDITIONS ARE EXPECTED ACROSS THE ENTIRE AREA WITH DIMINISHING WINDS BY THE LATTER PORTION OF THE FORECAST VALID PERIOD. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 43 23 52 28 / 30 0 0 0 HUTCHINSON 40 22 52 27 / 10 0 0 0 NEWTON 41 22 51 28 / 20 0 0 0 ELDORADO 44 22 51 27 / 60 10 0 0 WINFIELD-KWLD 48 25 53 29 / 60 10 0 0 RUSSELL 39 18 52 23 / 10 0 0 0 GREAT BEND 40 20 52 24 / 10 0 0 0 SALINA 39 22 51 25 / 10 0 0 0 MCPHERSON 39 21 52 26 / 10 0 0 0 COFFEYVILLE 58 27 52 28 / 90 10 10 0 CHANUTE 55 26 51 29 / 90 10 10 0 IOLA 55 26 51 29 / 90 10 10 0 PARSONS-KPPF 58 25 52 26 / 90 10 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Nov 10, 11:16 PM CST, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1116 PM CST SAT NOV 10 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-120530- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1116 PM CST SAT NOV 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT A FEW STRONG WILL CONTINUE TO AFFECT PORTIONS OF THE AREA OVERNIGHT. THE STRONGEST STORMS WILL AFFECT AREAS ALONG THE KANSAS TURNPIKE THROUGH 3 AM...WITH WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE POSSIBLE. STRONG SOUTH WINDS WILL AFFECT PORTIONS OF CENTRAL AND SOUTHEAST KANSAS THROUGH THE LATE EVENING. PLEASE REFER TO THE WIND ADVISORY STATEMENT FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW THUNDERSTORMS MAY LINGER IN SOUTHEASTERN KANSAS SUNDAY MORNING. THESE ARE NOT EXPECTED TO BE STRONG OR SEVERE. VERY HIGH WILDFIRE DANGER POTENTIAL WILL EXIST SUNDAY INTO MONDAY ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KETCHAM
In the hours before
Special weather statement, Nov 11, 12:18 AM CST, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1218 AM CST SUN NOV 11 2012 KSZ069-083-092-093-110700- BUTLER-COWLEY-SEDGWICK-SUMNER- 1218 AM CST SUN NOV 11 2012 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR BUTLER...COWLEY...SEDGWICK AND SUMNER COUNTIES... AT 1216 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR BELLE PLAINE...OR 14 MILES NORTHEAST OF WELLINGTON...AND MOVING NORTHEAST AT 55 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. && LAT...LON 3783 9705 3756 9670 3717 9711 3745 9730 TIME...MOT...LOC 0618Z 221DEG 49KT 3743 9720 MCGUIRE
Local storm report, Nov 11, 5:21 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
521 AM CST SUN NOV 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM TSTM WND GST CHANUTE AIRPORT 37.67N 95.49W
11/11/2012 M66.00 MPH NEOSHO KS ASOS
0516 AM TSTM WND DMG CHANUTE 37.67N 95.46W
11/11/2012 NEOSHO KS LAW ENFORCEMENT
METAL SHED BLOWN OVER NEAR KANSAS HIGHWAY 39 AND LYONS
ROAD.
&&
BDKSpecial weather statement, Nov 11, 5:22 AM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
522 AM CST SUN NOV 11 2012
KSZ072-095-096-099-100-111145-
ALLEN-LABETTE-MONTGOMERY-NEOSHO-WILSON-
522 AM CST SUN NOV 11 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ALLEN...LABETTE...MONTGOMERY...NEOSHO AND WILSON
COUNTIES...
AT 518 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF THAYER...OR 15 MILES WEST
OF PARSONS AND MOVING NORTHEAST AT 55 MPH.
WINDS OF 50 TO 55 MPH ARE LIKELY WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3728 9552 3740 9568 3793 9510 3791 9507
3763 9508
TIME...MOT...LOC 1122Z 223DEG 60KT 3746 9546
ESThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 6:19 PM CST | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Lincoln, Russell | 56 min |
| Nov 10, 6:52 PM CST | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Rice | 53 min |
| Nov 10, 7:12 PM CST | Special Weather Statement | ICT | Barton | 33 min |
| Nov 10, 7:17 PM CST | Severe Thunderstorm Warning | ICT | Lincoln, Saline | 28 min |
| Nov 10, 7:29 PM CST | Severe Thunderstorm Warning | ICT | Saline | 35 min |
| Nov 10, 7:35 PM CST | Special Weather Statement | ICT | Barton | 40 min |
| Nov 10, 7:52 PM CST | Severe Thunderstorm Warning | ICT | Ellsworth, Reno, Rice | 53 min |
| Nov 10, 8:27 PM CST | Severe Thunderstorm Warning | ICT | McPherson, Saline | 43 min |
| Nov 10, 8:55 PM CST | Special Weather Statement | ICT | Reno | 50 min |
| Nov 10, 9:05 PM CST | Special Weather Statement | ICT | Reno | 40 min |
| Nov 10, 9:31 PM CST | Special Weather Statement | ICT | McPherson | 44 min |
| Nov 10, 9:45 PM CST | Special Weather Statement | ICT | Kingman | 30 min |
| Nov 10, 10:05 PM CST | Special Weather Statement | ICT | Harvey | 25 min |
| Nov 10, 10:23 PM CST | Special Weather Statement | ICT | Harvey | 37 min |
| Nov 11, 12:18 AM CST | Special Weather Statement | ICT | Cowley | 42 min |
Nearby
Special Weather Statements in Kansas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.